Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX

April 20, 2006Edwards County, Kinney County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 9:04 AM CDT for Edwards County, Kinney County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 9:04 AM CDT (14:04 UTC)
Expired
Apr 20, 2006, 10:00 AM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 201404
SVREWX
TXC137-271-201500-
/O.NEW.KEWX.SV.W.0065.060420T1404Z-060420T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS
  KINNEY

* UNTIL 1000 AM CDT

* AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 32 MILES SOUTH OF ROCKSPRINGS...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3008 10022 2998 10000 2996 10001 2990 10001
      2960 10022 2953 10029 2950 10032 2957 10046
      2960 10047

$$
3 follow-up statements
000 
WWUS54 KEWX 201413
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT THU APR 20 2006

TXC137-271-201500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/
EDWARDS TX-KINNEY TX-
911 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR KINNEY AND EDWARDS COUNTIES...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
THUNDERSTORMS OVER NORTHERN KINNEY AND SOUTHERN EDWARDS COUNTIES...
MOVING NORTHEAST AT 20 MPH.  THESE STORMS COULD PRODUCE 
HAIL...STRONG WINDS...AND BRIEF HEAVY RAIN.  FREQUENT LIGHTNING
WILL ALSO ACCOMPANY THESE THUNDERSTORMS.

LAT...LON 3021 10057 3004 10006 3000 10009 2990 10001
      2960 10022 2914 10014 2916 10029 2915 10048
      2923 10058

$$
000 
WWUS54 KEWX 201442
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT THU APR 20 2006

TXC137-271-201500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/
EDWARDS TX-KINNEY TX-
940 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR KINNEY AND EDWARDS COUNTIES...

AT 930 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 21 MILES
NORTHEAST OF ALAMO VILLAGE...OR ABOUT 25 MILES SOUTH OF 
ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH TOWARDS STATE HIGHWAY 55.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER SOUTHEAST EDWARDS 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 3021 10057 3004 10006 3000 10009 2990 10001
      2960 10022 2914 10014 2916 10029 2915 10048
      2923 10058

$$
000 
WWUS54 KEWX 201504
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT THU APR 20 2006

TXC137-271-201513-
/O.EXP.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/
EDWARDS TX-KINNEY TX-
1003 AM CDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR KINNEY AND EDWARDS COUNTIES
EXPIRED AT 1000 AM CDT...

THE SEVERE THUNDERSTORM HAS MOVED EAST INTO REAL COUNTY AND THEREFORE
THE WARNING FOR KINNEY AND EDWARDS COUNTIES HAS BEEN ALLOWED TO 
EXPIRE AT 1000 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:42 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 20, 6:42 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CDT THU APR 20 2006

.AVIATION...
MVFR CIGS WL CONT THRU THIS MRNG. CIGS WL LIFT TO VFR AFTER 17Z,
WITH SOME CLRG ALG THE RIO GRANDE AND DRT AREA. MVFR CIGS WL
RETURN AFTER O8Z. CLUSTER OF RW/TRW OVR NE HILL COUNTRY WILL MOVE
NE ACROSS CENTRAL TX THIS MRNG. RW/TRW WILL REDEVELOP AFT 21Z AND
PERSIST THRU 08Z. SOME TRW MAY BE SVR WITH LARGE HAIL AND DAMAGING
WINDS. A COOL FRONT WILL STALL ACROSS SOUTH CENTRAL TX THIS MRNG
AND THEN LIFT N AFTER 18Z WITH NELY WINDS OF 10 TO 20 KTS ON N
SIDE OF FRONT AND SELY WINDS OF 5 TO 15 KTS ON S OF FRONT.

&&

.PREV DISCUSSION... (ISSUED 525 AM CDT THU APR 20 2006)

UPDATE...THE SEVERE THUNDERSTORM WATCH FOR OUR FAR WESTERN
COUNTIES HAS BEEN CANCELLED. STILL EXPECT MORE THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON/EVENING.

.PREV DISCUSSION... (ISSUED 327 AM CDT THU APR 20 2006)

ACTIVE WEATHER WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH FRIDAY. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED BY SPC FOR OUR FAR WESTERN COUNTIES THIS MORNING
THROUGH 9 AM. FOR THE REMAINDER OF THE DAY...WE REMAIN IN A SLIGHT
RISK FOR SEVERE WEATHER...WHICH COULD BE UPGRADED TO A MODERATE
RISK LATER TODAY. IF SEVERE STORMS OCCUR...THE MAIN THREAT WILL BE
LARGE HAIL...AS WELL AS DAMAGING WINDS.

AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION ON FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES
ONCE AGAIN AND YET MORE CHANCES OF SHOWERS AND
THUNDERSTORMS TO MAINLY OUR SOUTHEASTERN COUNTIES. ONCE AGAIN...WE
REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER.

A RIDGE WILL DOMINATE THE WEATHER FOR THE WEEKEND...INCREASING
THE TEMPERATURES INTO THE 90S. AN UPPER LEVEL DISTURBANCE WILL
BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO THE HILL
COUNTRY SUNDAY AFTERNOON/EVENING INTO EARLY MONDAY. ANOTHER UPPER
TROUGH AND ASSOCIATED FRONT WILL AFFECT THE REGION TUESDAY INTO
WEDNESDAY. THIS WILL MAKE FOR QUITE AN ACTIVE WEATHER PATTERN OVER
THE NEXT WEEK IN SOUTH CENTRAL TEXAS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/04
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006

TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:31 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala59 min
Apr 19, 8:00 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
Apr 19, 8:15 PM CDTTornado WarningEWXDimmit30 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningEWXZavala59 min
Apr 19, 8:41 PM CDTTornado WarningEWXDimmit34 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano28 min
Apr 19, 9:10 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala65 min
Apr 19, 9:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano34 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala44 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala63 min
Apr 20, 2:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Apr 20, 3:17 AM CDTSevere Thunderstorm WarningEWXVal Verde11 min
Apr 20, 9:24 AM CDTSevere Thunderstorm WarningEWXVal Verde66 min
Apr 20, 9:55 AM CDTSevere Thunderstorm WarningEWXReal50 min
Apr 20, 10:20 AM CDTSevere Thunderstorm WarningEWXBandera55 min
Apr 20, 10:42 AM CDTSevere Thunderstorm WarningEWXReal33 min
Apr 20, 10:56 AM CDTTornado WarningEWXBandera19 min
Apr 20, 11:10 AM CDTSevere Thunderstorm WarningEWXBandera65 min
Apr 20, 11:49 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr71 min
Apr 20, 1:01 PM CDTSevere Thunderstorm WarningEWXEdwards44 min
Apr 20, 1:28 PM CDTTornado WarningEWXKerr17 min
Apr 20, 1:43 PM CDTSevere Thunderstorm WarningEWXKerr62 min
Apr 20, 2:10 PM CDTSevere Thunderstorm WarningEWXGillespie80 min
Apr 20, 2:16 PM CDTSevere Thunderstorm WarningEWXBlanco59 min
Apr 20, 3:21 PM CDTSevere Thunderstorm WarningEWXBlanco54 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Apr 20, 3:28 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Apr 20, 3:40 PM CDTTornado WarningEWXBlanco35 min
Apr 20, 3:53 PM CDTSevere Thunderstorm WarningEWXHays67 min
Apr 20, 4:11 PM CDTSevere Thunderstorm WarningEWXBlanco34 min
Apr 20, 4:29 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson76 min
Apr 20, 4:32 PM CDTSevere Thunderstorm WarningEWXComal58 min
Apr 20, 4:44 PM CDTFlash Flood WarningEWXTravis3 hr
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays24 min
Apr 20, 5:15 PM CDTTornado WarningEWXCaldwell, Guadalupe30 min
Apr 20, 5:20 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee55 min
Apr 20, 5:36 PM CDTTornado WarningEWXCaldwell39 min
Apr 20, 5:37 PM CDTSevere Thunderstorm WarningEWXLlano23 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Apr 20, 6:07 PM CDTTornado WarningEWXBastrop, Caldwell23 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningEWXBastrop65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.